2014, 4(1): 9-23. doi: 10.3934/naco.2014.4.9

The Toland-Fenchel-Lagrange duality of DC programs for composite convex functions

1. 

Department of Mathematics, Soochow University, Suzhou, 215006

2. 

School of Sciences, Zhejiang A & F University, Hangzhou 311300, China

Received  March 2013 Revised  October 2013 Published  December 2013

In this paper, by virtue of the epigraph technique, we construct a new kind of closedness-type constraint qualification, which is the sufficient and necessary condition to guarantee the strong duality between a cone constraint composite optimization problem and its dual problem holds. Under this closedness-type constraint qualification condition, we obtain a formula of subdifferential for composite functions and study a cone constraint composite DC optimization problem in locally convex Hausdorff topological vector spaces.
Citation: Yuying Zhou, Gang Li. The Toland-Fenchel-Lagrange duality of DC programs for composite convex functions. Numerical Algebra, Control & Optimization, 2014, 4 (1) : 9-23. doi: 10.3934/naco.2014.4.9
References:
[1]

L. T. H. An, An efficient algorithm for globally minimizing a quadratic function under convex quadratic constraints,, Math. Program., 87 (2000), 401. doi: 10.1007/s101070050003.

[2]

L. T. H. An and P. D. Tao, The DC (difference of convex functions) programming and DCA revisited with DC models of real world non-convex optimization problems,, Ann. Oper. Res., 133 (2005), 23. doi: 10.1007/s10479-004-5022-1.

[3]

J. M. Borwein and A. S. Lewis, Partially finite convex programming, part I: Quasi relative interiors and duality theory,, Math. Program., 57 (1992), 15. doi: 10.1007/BF01581072.

[4]

R. I. Boţ, E. R. Csetnek and G. Wanka, Regularity conditions via quasi-relative interior in convex programming,, SIAM. J. Optim., 19 (2008), 217. doi: 10.1137/07068432X.

[5]

R. I. Boţ, S. M. Grad and G. Wanka, A new constraint qualification for the formula of the subdifferential of composed convex functions in infinite dimensional spaces,, Math. Nachr., 281 (2008), 1088. doi: 10.1002/mana.200510662.

[6]

R. I. Boţ, S. M. Grad and G. Wanka, Generalized Moreau-Rockafellar results for composed convex functions,, Optimization, 58 (2009), 917. doi: 10.1080/02331930902945082.

[7]

R. I. Boţ, S. M. Grad and G. Wanka, On strong and total Lagrange duality for convex optimization problems,, J. Math. Anal. Appl., 337 (2008), 1315. doi: 10.1016/j.jmaa.2007.04.071.

[8]

R. I. Boţ, I. B. Hodrea and G. Wanka, Farkas-type results for inequality systems with composed convex functions via conjugate duality,, J. Math. Anal. Appl., 322 (2006), 316. doi: 10.1016/j.jmaa.2005.09.007.

[9]

R. I. Boţ and G. Wanka, A weaker regularity condition for subdifferential calculus and Fenchel duality in infinite dimensional spaces,, Nonlinear Anal., 64 (2006), 2787. doi: 10.1016/j.na.2005.09.017.

[10]

R. I. Boţ and G. Wanka, An alternative formulation for a new closed cone constraint qualification,, Nonlinear Anal., 64 (2006), 1367. doi: 10.1016/j.na.2005.06.041.

[11]

R. S. Burachik and V. Jeyakumar, A dual condition for the convex subdifferential sum formula with applications,, J. Convex Anal., 12 (2005), 279.

[12]

R. S. Burachik and V. Jeyakumar, A new geometric condition for Fenchel duality in infinite dimensional spaces,, Math. Program., 104 (2005), 229. doi: 10.1007/s10107-005-0614-3.

[13]

B. D. Craven, Mathematical Programming and Control Theory,, Chapman and Hall, (1978).

[14]

N. Dinh, M. A. Goberna and M. A. López, From linear to convex systems: consistency, Farkas lemma and applications,, J. Convex Anal., 13 (2006), 113.

[15]

N. Dinh, M. A. Goberna and M. A. López and T. Q. Son, New Farkas-type constraint qualifications in convex infinite programming,, ESAIM Control Optim. Calc. Var., 13 (2007), 580. doi: 10.1051/cocv:2007027.

[16]

N. Dinh, T. T. A. Nghia and G. Vallet, A closedness condition and its applications to DC programs with convex constraints,, Optimization, 59 (2010), 541. doi: 10.1080/02331930801951348.

[17]

N. Dinh, G. Vallet and T. T. A. Nghia, Farkas-type results and duality for DC programs with convex constraints,, J. Convex Anal., 15 (2008), 253.

[18]

D. H. Fang, C. Li and X. Q. Yang, Stable and total Fenchel duality for DC optimization problems in locally convex spaces,, SIAM J. Optim., 21 (2011), 730. doi: 10.1137/100789749.

[19]

S. P. Fitzpatrick and S. Simons, The conjugates, compositions and marginals of convex functions,, J. Convex Anal., 8 (2001), 423.

[20]

M. S. Gowda and M. Teboulle, A comparison of constraint qualifications in infinite dimensional convex programming,, SIAM J. Control Optim., 28 (1990), 925. doi: 10.1137/0328051.

[21]

C. Li, D. H. Fang, G. López and M. A. López, Stable and total Fenchel duality for convex optimization problems in locally convex spaces,, SIAM, 20 (2009), 1032. doi: 10.1137/080734352.

[22]

C. Li, F. Ng and T. K. Pong, The SECQ, linear regularity and the strong CHIP for infinite system of closed convex sets in normed linear space,, SIAM J. Optim., 18 (2007), 643. doi: 10.1137/060652087.

[23]

G. Li, X. Q. Yang and Y. Y. Zhou, Stable strong and total parametrized dualities for DC optimization problems in locally convex spaces,, J. Ind. Manag. Optim., 9 (2013), 669. doi: 10.3934/jimo.2013.9.669.

[24]

J. F. Toland, Duality in non-convex optimization,, J. Math. Anal. Appl., 66 (1978), 399.

[25]

H. Tuy, Convex Analysis and Global Optimization,, Kluwer Academic Publishers, (1998).

[26]

C. Zălinescu, Convex Analysis in General Vector Space,, World Sciencetific Publishing, (2002). doi: 10.1142/9789812777096.

show all references

References:
[1]

L. T. H. An, An efficient algorithm for globally minimizing a quadratic function under convex quadratic constraints,, Math. Program., 87 (2000), 401. doi: 10.1007/s101070050003.

[2]

L. T. H. An and P. D. Tao, The DC (difference of convex functions) programming and DCA revisited with DC models of real world non-convex optimization problems,, Ann. Oper. Res., 133 (2005), 23. doi: 10.1007/s10479-004-5022-1.

[3]

J. M. Borwein and A. S. Lewis, Partially finite convex programming, part I: Quasi relative interiors and duality theory,, Math. Program., 57 (1992), 15. doi: 10.1007/BF01581072.

[4]

R. I. Boţ, E. R. Csetnek and G. Wanka, Regularity conditions via quasi-relative interior in convex programming,, SIAM. J. Optim., 19 (2008), 217. doi: 10.1137/07068432X.

[5]

R. I. Boţ, S. M. Grad and G. Wanka, A new constraint qualification for the formula of the subdifferential of composed convex functions in infinite dimensional spaces,, Math. Nachr., 281 (2008), 1088. doi: 10.1002/mana.200510662.

[6]

R. I. Boţ, S. M. Grad and G. Wanka, Generalized Moreau-Rockafellar results for composed convex functions,, Optimization, 58 (2009), 917. doi: 10.1080/02331930902945082.

[7]

R. I. Boţ, S. M. Grad and G. Wanka, On strong and total Lagrange duality for convex optimization problems,, J. Math. Anal. Appl., 337 (2008), 1315. doi: 10.1016/j.jmaa.2007.04.071.

[8]

R. I. Boţ, I. B. Hodrea and G. Wanka, Farkas-type results for inequality systems with composed convex functions via conjugate duality,, J. Math. Anal. Appl., 322 (2006), 316. doi: 10.1016/j.jmaa.2005.09.007.

[9]

R. I. Boţ and G. Wanka, A weaker regularity condition for subdifferential calculus and Fenchel duality in infinite dimensional spaces,, Nonlinear Anal., 64 (2006), 2787. doi: 10.1016/j.na.2005.09.017.

[10]

R. I. Boţ and G. Wanka, An alternative formulation for a new closed cone constraint qualification,, Nonlinear Anal., 64 (2006), 1367. doi: 10.1016/j.na.2005.06.041.

[11]

R. S. Burachik and V. Jeyakumar, A dual condition for the convex subdifferential sum formula with applications,, J. Convex Anal., 12 (2005), 279.

[12]

R. S. Burachik and V. Jeyakumar, A new geometric condition for Fenchel duality in infinite dimensional spaces,, Math. Program., 104 (2005), 229. doi: 10.1007/s10107-005-0614-3.

[13]

B. D. Craven, Mathematical Programming and Control Theory,, Chapman and Hall, (1978).

[14]

N. Dinh, M. A. Goberna and M. A. López, From linear to convex systems: consistency, Farkas lemma and applications,, J. Convex Anal., 13 (2006), 113.

[15]

N. Dinh, M. A. Goberna and M. A. López and T. Q. Son, New Farkas-type constraint qualifications in convex infinite programming,, ESAIM Control Optim. Calc. Var., 13 (2007), 580. doi: 10.1051/cocv:2007027.

[16]

N. Dinh, T. T. A. Nghia and G. Vallet, A closedness condition and its applications to DC programs with convex constraints,, Optimization, 59 (2010), 541. doi: 10.1080/02331930801951348.

[17]

N. Dinh, G. Vallet and T. T. A. Nghia, Farkas-type results and duality for DC programs with convex constraints,, J. Convex Anal., 15 (2008), 253.

[18]

D. H. Fang, C. Li and X. Q. Yang, Stable and total Fenchel duality for DC optimization problems in locally convex spaces,, SIAM J. Optim., 21 (2011), 730. doi: 10.1137/100789749.

[19]

S. P. Fitzpatrick and S. Simons, The conjugates, compositions and marginals of convex functions,, J. Convex Anal., 8 (2001), 423.

[20]

M. S. Gowda and M. Teboulle, A comparison of constraint qualifications in infinite dimensional convex programming,, SIAM J. Control Optim., 28 (1990), 925. doi: 10.1137/0328051.

[21]

C. Li, D. H. Fang, G. López and M. A. López, Stable and total Fenchel duality for convex optimization problems in locally convex spaces,, SIAM, 20 (2009), 1032. doi: 10.1137/080734352.

[22]

C. Li, F. Ng and T. K. Pong, The SECQ, linear regularity and the strong CHIP for infinite system of closed convex sets in normed linear space,, SIAM J. Optim., 18 (2007), 643. doi: 10.1137/060652087.

[23]

G. Li, X. Q. Yang and Y. Y. Zhou, Stable strong and total parametrized dualities for DC optimization problems in locally convex spaces,, J. Ind. Manag. Optim., 9 (2013), 669. doi: 10.3934/jimo.2013.9.669.

[24]

J. F. Toland, Duality in non-convex optimization,, J. Math. Anal. Appl., 66 (1978), 399.

[25]

H. Tuy, Convex Analysis and Global Optimization,, Kluwer Academic Publishers, (1998).

[26]

C. Zălinescu, Convex Analysis in General Vector Space,, World Sciencetific Publishing, (2002). doi: 10.1142/9789812777096.

[1]

Adela Capătă. Optimality conditions for strong vector equilibrium problems under a weak constraint qualification. Journal of Industrial & Management Optimization, 2015, 11 (2) : 563-574. doi: 10.3934/jimo.2015.11.563

[2]

Gang Li, Lipu Zhang, Zhe Liu. The stable duality of DC programs for composite convex functions. Journal of Industrial & Management Optimization, 2017, 13 (1) : 63-79. doi: 10.3934/jimo.2016004

[3]

Kanghui Guo, Demetrio Labate, Wang-Q Lim, Guido Weiss and Edward Wilson. Wavelets with composite dilations. Electronic Research Announcements, 2004, 10: 78-87.

[4]

Sylvain Sorin, Cheng Wan. Finite composite games: Equilibria and dynamics. Journal of Dynamics & Games, 2016, 3 (1) : 101-120. doi: 10.3934/jdg.2016005

[5]

Regina S. Burachik, Xiaoqi Yang. Asymptotic strong duality. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 539-548. doi: 10.3934/naco.2011.1.539

[6]

Shiri Artstein-Avidan and Vitali Milman. A characterization of the concept of duality. Electronic Research Announcements, 2007, 14: 42-59. doi: 10.3934/era.2007.14.42

[7]

Qinghong Zhang, Gang Chen, Ting Zhang. Duality formulations in semidefinite programming. Journal of Industrial & Management Optimization, 2010, 6 (4) : 881-893. doi: 10.3934/jimo.2010.6.881

[8]

Adel Alahmadi, Steven Dougherty, André Leroy, Patrick Solé. On the duality and the direction of polycyclic codes. Advances in Mathematics of Communications, 2016, 10 (4) : 921-929. doi: 10.3934/amc.2016049

[9]

Roberto Triggiani. The coupled PDE system of a composite (sandwich) beam revisited. Discrete & Continuous Dynamical Systems - B, 2003, 3 (2) : 285-298. doi: 10.3934/dcdsb.2003.3.285

[10]

Giuseppina Autuori, Patrizia Pucci. Entire solutions of nonlocal elasticity models for composite materials. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 357-377. doi: 10.3934/dcdss.2018020

[11]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[12]

Radu Strugariu, Mircea D. Voisei, Constantin Zălinescu. Counter-examples in bi-duality, triality and tri-duality. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1453-1468. doi: 10.3934/dcds.2011.31.1453

[13]

Francesca Bucci, Igor Chueshov, Irena Lasiecka. Global attractor for a composite system of nonlinear wave and plate equations. Communications on Pure & Applied Analysis, 2007, 6 (1) : 113-140. doi: 10.3934/cpaa.2007.6.113

[14]

Radu Ioan Boţ, Anca Grad, Gert Wanka. Sequential characterization of solutions in convex composite programming and applications to vector optimization. Journal of Industrial & Management Optimization, 2008, 4 (4) : 767-782. doi: 10.3934/jimo.2008.4.767

[15]

Sophie Guillaume. Evolution equations governed by the subdifferential of a convex composite function in finite dimensional spaces. Discrete & Continuous Dynamical Systems - A, 1996, 2 (1) : 23-52. doi: 10.3934/dcds.1996.2.23

[16]

Catherine Choquet, Mohammed Moumni, Mouhcine Tilioua. Homogenization of the Landau-Lifshitz-Gilbert equation in a contrasted composite medium. Discrete & Continuous Dynamical Systems - S, 2018, 11 (1) : 35-57. doi: 10.3934/dcdss.2018003

[17]

Haibo Cui, Haiyan Yin. Stability of the composite wave for the inflow problem on the micropolar fluid model. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1265-1292. doi: 10.3934/cpaa.2017062

[18]

Jingzhen Liu, Ka-Fai Cedric Yiu, Kok Lay Teo. Optimal investment-consumption problem with constraint. Journal of Industrial & Management Optimization, 2013, 9 (4) : 743-768. doi: 10.3934/jimo.2013.9.743

[19]

Yunan Wu, Guangya Chen, T. C. Edwin Cheng. A vector network equilibrium problem with a unilateral constraint. Journal of Industrial & Management Optimization, 2010, 6 (3) : 453-464. doi: 10.3934/jimo.2010.6.453

[20]

Andaluzia Matei, Mircea Sofonea. Dual formulation of a viscoplastic contact problem with unilateral constraint. Discrete & Continuous Dynamical Systems - S, 2013, 6 (6) : 1587-1598. doi: 10.3934/dcdss.2013.6.1587

 Impact Factor: 

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]